MAUDE Adverse Event Report: COVIDIEN KANGAROO CONNECT FEEDING SET 500 ML; PUMP, INFUSION, ENTERAL

COVIDIEN KANGAROO CONNECT FEEDING SET 500 ML; PUMP, INFUSION, ENTERAL
Model Number 77500FD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a child was receiving feed via a kangaroo connect pump overnight and at approximately 0400h staff noted that the feed had leaked into the bed.The staff member was unable to measure the loss of feed but noted the bg to be low.The child is iddm and required a syrup bolus as rescue medication for hypoglycemia.The staff estimated that this occurred on the third day of use.There was no other medical intervention provided beyond the syrup bolus.The patient responded well to the syrup bolus and their symptoms resolved.There are no known further complications at this time.

Brand Name
KANGAROO CONNECT FEEDING SET 500 ML
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key9695615
Report Number1282497-2020-08923
Device Sequence Number1942356
Product Code LZH
UDI-Device Identifier10884521190849
UDI-Public10884521190849
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number77500FD
Device Catalogue Number77500FD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/11/2020
Patient Sequence Number1